Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

August 29, 2014Redwood County, Renville County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 29, 2014, 2:20 PM CDT for Redwood County, Renville County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2014, 2:20 PM CDT (19:20 UTC)
Expired
Aug 29, 2014, 3:00 PM CDT
In force
40 min
Issued by
NWS Twin Cities, MN

Counties Redwood County, MN, Renville County, MN

The radar

The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWUS83 KMPX 291920
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT FRI AUG 29 2014

MNZ058-065-067-073-292000-
MEEKER-REDWOOD-RENVILLE-SIBLEY-
220 PM CDT FRI AUG 29 2014

AT 216 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF REDWOOD FALLS...OR 12 MILES SOUTHWEST
OF LOWER SIOUX AGENCY. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WABASSO.
  CLEMENTS.
  REDWOOD FALLS.
  REDWOOD FALLS AIRPORT.
  LOWER SIOUX AGENCY.
  MORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE HAVE BEEN MULTIPLE REPORTS OF FUNNEL CLOUDS NEAR THE WABASSO 
AREA.  THESE FUNNELS ARE EXPECTED TO REMAIN WEAK...BUT IF THEY BEGIN 
TO MOVE TOWARD THE GROUND...YOU SHOULD SEEK SHELTER UNTIL THE STORM 
HAS PASSED YOUR AREA.

&&

LAT...LON 4490 9461 4458 9462 4449 9487 4429 9488
      4428 9510 4419 9557 4441 9558
TIME...MOT...LOC 1918Z 231DEG 17KT 4443 9516

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 12:09 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 29, 12:09 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 PM CDT FRI AUG 29 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 338 AM CDT FRI AUG 29 2014

RATHER UGLY MORNING OUT THERE IN TERMS OF AVIATION...WITH PLENTIFUL
AMOUNTS OF LOW CIGS AND FOG OUT AHEAD OF A WARM FRONT THAT WAS
STARTING TO MAKE PROGRESS NORTH INTO MN AND AT 3 AM WAS NEAR THE
I-90 CORRIDOR. BESIDE THE LOW CLOUDS...ISENTROPIC LIFT AND ELEVATED
INSTABILITY ADVECTION ASSOCIATED WITH A MODEST 20-30 KT SWRLY LLJ
HAS ALLOWED FOR AN AREA SHOWERS/THUNDERSTORMS TO MOVE NNE ACROSS THE
AREA. THE HRRR HAS HAD A GOOD HANDEL ON THIS ACTIVITY
OVERNIGHT...AND FOLLOWED IT FAIRLY CLOSELY TO TIME THIS MORNINGS
BATCH OF ACTIVITY THROUGH THE AREA. THIS BATCH OF RAIN LOOKS TO BE
MOSTLY NORTH OF THE MPX AREA BY 15Z...WITH A BRIEF BREAK IN PRECIP
EXPECTED UNTIL THUNDERSTORMS GET GOING AGAIN LATER IN THE AFTERNOON.

FOR THE AFTERNOON...WE WILL BE DEALING WITH A RATHER MESSY SFC
PATTERN AS THE MESO LOW CURRENTLY NEAR SIOUX FALLS WASHES OUT OVER
MN AS IT GETS ABSORBED BY THE MAIN COLD FRONT...WHICH WAS STILL BACK
ACROSS WRN NODAK. BIGGEST CHANGE SEEN FROM THE 28.12 TO THE 29.00
MODEL RUNS WAS A WHOLESALE SLOWING OF THE FRONT/SFC TROUGH ACROSS
THE AREA. THIS HAS RESULTED IN HIGHER POPS BEING PUSHED BACK WEST
THIS AFTERNOON...AS WHAT WAS LOOKING LIKE WAS MAINLY GOING TO BE A
SHOW FOR AREAS ALONG/EAST OF I-35 IS NOW MORE OF AN ALONG/EAST OF A
ST. CLOUD TO FAIRMONT LINE. THE HI-RES MODELS THAT LOOK TO ADHERE
TO WHAT IS SEEN FORCING WISE WITH THE DETERMINISTIC MODELS THE BEST
ARE THE 29.00 NMM AND MPX WRFS...WHICH BOTH SHOW STORMS FORMING WEST
OF THE TWIN CITIES BETWEEN 19-21Z AND MOVING EAST FROM THERE AS A
BROKEN LINE OF STORMS. ONE THING THAT HAS NOT CHANGED...IS THE MOST
WIDESPREAD RAIN/HIGHEST AMOUNTS LOOK TO FALL ACROSS SE MN/WRN WI AS
THE AFTERNOON ACTIVITY TO THE WEST OF I-35 CONGEALS INTO A BROADER
MASS EAST OF I-35.

STILL NOT ANTICIPATING MUCH IN THE WAY OF SEVERE WEATHER TODAY
EITHER...AS CLOUD COVER LOOKS TO BE EXTENSIVE...WHICH WILL LIMIT THE
DEGREE OF DESTABILIZATION WE SEE BY THE AFTERNOON. IN ADDITION...MID
LEVEL LAPSE RATES WILL REMAIN RATHER WEAK...FURTHER POINTING TO
INSTABILITY SOMEWHAT LACKING WHEN IT COMES TO THE SEVERE WEATHER
POTENTIAL. BESIDE THE INSTABILITY...THE SFC PATTERN LOOKS TO BE
RATHER DIFFUSE...WITH NO CLEAR FOCUS EXISTING FOR THUNDERSTORM
ACTIVITY /SEE FRONT SUNDAY FOR A CLEAR FOCUS FOR THUNDERSTORM
DEVELOPMENT/. WITH THAT SAID...BULK SHEAR WILL BE UP IN THE 30-40 KT
RANGE AHEAD OF THE SFC TROUGH...SUFFICIENT ENOUGH TO ALLOW FOR A
MULTI-CELL CLUSTER OR TWO TO PULSE UP ENOUGH TO POSE AN ISOLATED
WIND/HAIL THREAT TODAY.

FOR HIGHS TODAY...THERE IS ADMITTEDLY SOME BUST POTENTIAL WITH THE
CURRENT FORECAST OF HIGHS IN THE 70S AS THAT IS PREDICATED ON CLOUD
COVER BEING DOMINATE TODAY. IF WE INSTEAD GET SOME DECENT SUN BEFORE
STORMS DEVELOP THIS AFTERNOON...THEN HIGHS IN THE LOWER/MID 80S WILL
BE MORE COMMON.

FOR TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY LOOKS SLOWLY CLEAR
OUT TO THE EAST...WITH TO MUCH LEFT OUTSIDE OF SOME DRIZZLE IN WRN
WI BY 12Z SATURDAY. HOWEVER...THE SFC THROUGH/FRONT WILL BE VERY
SLOW IN WORKING ACROSS THE AREA...WITH PLENTIFUL LOW LEVEL MOISTURE
LOOKING TO HANG AROUND MOST OF THE NIGHT. THIS SHOULD ALLOW FOR
ANOTHER ROUND OF LOW STRATUS AND FOG TO EXPAND ACROSS THE AREA
TONIGHT...WHICH IN TURN WILL HELP KEEP LOWS UP MAINLY IN THE
MID/UPPER 60S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 338 AM CDT FRI AUG 29 2014

THE MAIN STORY IN THE EXTENDED IS THE SYSTEM EXPECTED SUNDAY
AFTERNOON AND SUNDAY NIGHT WITH THE HIGH LIKELIHOOD OF WIDESPREAD
THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER. THE RAIN
SHOULD CLEAR EARLY ON LABOR DAY...LEAVING MAINLY DRY WEATHER
ACROSS THE FORECAST AREA THROUGH AT LEAST MID WEEK.

THE TROUGH EXPECTED TO MOVE ACROSS THE NORTHERN CONUS SUN-MON AND
BRING WIDESPREAD THUNDERSTORMS TO THE NATION'S MID SECTION IS
ALREADY AN ESTABLISHED CIRCULATION WITH A WELL-DEFINED PV FEATURE
IN THE GULF OF ALASKA THIS MORNING. THE TROUGH WILL DIG SOUTHEAST
OVER THE NEXT 48 HOURS AND DEVELOP MORE OF A NEGATIVE TILT BEFORE
LIFTING NORTH TOWARD HUDSON BAY MONDAY NIGHT. THE JET STRUCTURE
SUPPORTS WIDESPREAD UPPER DIVERGENCE AND 500MB 12-HR HEIGHT FALLS
BETWEEN 80-100M SLIP ACROSS NORTHERN MN SUNDAY NIGHT. LOWER IN THE
ATMOSPHERE...850-700MB FGEN INCREASES IN WESTERN MN NEAR OR JUST
AFTER 18Z ON SUNDAY. THE BOUNDARY MAKES GRADUAL PROGRESS TO THE
EAST FROM 18Z SUNDAY UNTIL 12Z MONDAY. A SLOWLY DEEPENING AND
EASTWARD-MOVING SURFACE CYCLONE PRODUCES 4-6MB 6-HR MSLP PRESSURE
FALLS ACROSS THE FORECAST AREA ON SUNDAY. CONVECTIVE INITIATION
SHOULD NOT BE A PROBLEM...IN FACT...STORMS SHOULD ALREADY BE
ONGOING IN THE EASTERN DAKOTAS SATURDAY MORNING. ELEVATED
CONVECTION SHOULD TRANSITION TO MORE SURFACE BASED CONVECTION WITH
HEATING AND THE LIKELY ESTABLISHMENT OF LARGE LINE SEGMENTS OR
CLUSTERS OF THUNDERSTORMS DUE TO THE LARGE-SCALE FORCING. THE DEEP
LAYER SHEAR SHOULD BE GOOD ENOUGH TO ORGANIZE STORMS INTO MULTI-CELL
WITH EMBEDDED SUPERCELLS /EVEN IF THEY EXIST IN LINES/. THE
INSTABILITY SHOULD BE SUFFICIENT TO SUPPORT STRONG UPDRAFTS. IT
LOOKS PRIMARILY LIKE A WIND AND HAIL THREAT IN THE AFTERNOON AND
EVENING HOURS ACROSS MN. BOTH THE NAM AND GFS HAVE 0-3KM SHEAR ON
THE ORDER OF 25-40KTS FROM 18Z-06Z ACROSS THE FORECAST AREA. THE
SEVERE THREAT DIMINISHES IN WI GIVEN THE LOSS OF INSTABILITY
SUNDAY NIGHT AND QUICKLY NORTHWARD LIFTING SURFACE LOW. BEYOND THE
WEEKEND...THE TROUGH FLATTENS OUT AND WE'RE LEFT WITH A RELATIVELY
DRY AND COOL WESTERLY FLOW PATTERN THROUGH AT LEAST MID WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1153 AM CDT FRI AUG 29 2014

TWO AREAS OF CONVECTION ACROSS THE PLAINS AND UPPER MIDWEST WILL
LEAD TO OCCASIONAL SHRA/TSRA FOR MOST OF MPX TAF AREA THRU THE AFTN
WITH THE EXCEPTION OF KAXN WHERE THE SFC TROUGH HAS MOVED THRU AS
OF 17Z. AN UPPER LOW WHICH IS CURRENTLY NEAR KOMA WILL LIKELY HOLD
THE SFC TROUGH ACROSS CENTRAL MN THIS AFTN AS THE UPPER LOW MOVES
NE ACROSS NC IA/SE MN. THIS WILL LEAD TO THE CONTINUATION OF
SHRA/TSRA FROM KRWF TO KSTC...EASTWARD TOWARD EC MN/WC WI THRU
THE AFTN. TIMING OF HEAVIER TSRA WILL BE PROBLEMATIC SO WILL
CONTINUE WITH TEMPO PERIOD FOR MOST AREAS WITH 2SM +TSRA. ALTHOUGH
VSBYS WILL BE REDUCED TO LESS THAN 1SM AT TIMES...IT SHOULD BE
VERY SHORT AND LAST 5 TO 10 MINS. MORE MODERATE SHRA/TSRA WILL
MEAN PERIODS OF 2-3SM WITH A PREDOMINATE 4-6SM IN LIGHTER
ACTIVITY. MOST OF THE SHRA/TSRA SHOULD MOVE OFF INTO WC WI BY
23-01Z...WITH IFR/LIFR CIGS/VSBYS DEVELOPING IN THE WAKE OF THIS
SYSTEM. WINDS WILL BE FROM THE S/SW AHEAD OF THE SFC
TROUGH...WITH A WEAK WEST/NW FLOW BEHIND IT THRU THIS EVENING. A
MORE NW/NNW IS EXPECTED BY SATURDAY MORNING ARND 5-10 KTS.

KMSP...

TWO AREAS OF CONVECTION WILL LEAD TO A CONTINUED TREND OF SHRA AND
EMBEDDED TSRA THRU THE AFTN. NOT UNTIL THE SFC TROUGH MOVES EAST
OF THE AREA ALONG WITH THE UPPER LOW...WILL CHC/S OF SHRA/TSRA
DIMINISH. TIMING OF THE HEAVIER TSRA REMAINS QUESTIONABLE...SO
WILL CONTINUE WITH A TEMPO OF 2SM +TSRA DURING THE AFTN. A BRIEF
PERIOD OF VSBYS LESS THAN 1SM IS LIKELY...BUT SHOULD ONLY LAST 5
TO 10 MINS. MOST OF THE STEADIER SHRA SHOULD MOVE OUT OF MSP
TERMINAL AREA BY 1-3Z WITH IFR/LIFR CIGS/VSBYS DEVELOPING
OVERNIGHT. VFR CONDS ARE NOT EXPECTED UNTIL AFT 18Z ON SATURDAY.
WINDS WILL BE GENERALLY FROM THE SW THIS AFTN ARND 5-10 KTS...THEN
WEAKEN AND VEER WEST TO NORTHWEST OVERNIGHT.

/OUTLOOK FOR KMSP/

SAT AFTN...VFR. WIND NNE AT 5-10 KTS.
SUN...VFR WITH MVFR/TSRA LATE. WINDS SSE AT 10-20 KTS.
MON...MVFR/TSRA ENDING EARLY. VFR BY AFTN WINDS W 10-15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...CLF
AVIATION...JLT
Hazardous weather outlook, Aug 29, 12:14 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CDT FRI AUG 29 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
301715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1214 PM CDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. THE MAIN
HAZARD WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD THUNDERSTORMS ARE EXPECTED IN WESTERN MINNESOTA SUNDAY
AFTERNOON AND THESE STORMS WILL MOVE INTO EASTERN MINNESOTA AND
WESTERN WISCONSIN DURING THE EVENING. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

JLT

In the hours before

Special weather statement, Aug 29, 8:43 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
843 AM CDT FRI AUG 29 2014

MNZ049-056>058-291645-
CHIPPEWA-KANDIYOHI-MEEKER-STEARNS-
843 AM CDT FRI AUG 29 2014

...SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 840 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
SMALL STREAM FLOODING. ONE TO TWO INCHES OF RAINFALL...WITH ISOLATED
3 TO 4 INCH AMOUNTS SINCE 6 AM...HAS OCCURRED ACROSS PORTIONS
KANDIYOHI...MEEKER AND STEARNS COUNTIES. LOCALLY 2.3 INCHES OF
RAINFALL OCCURRED AT THE PAYNESVILLE REGIONAL AIRPORT SINCE 7 AM. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS POSSIBLE IN THESE AREAS
THROUGH 10 AM.

PEOPLE IN EASTERN STEARNS...KANDIYOHI...NORTHEASTERN CHIPPEWA AND
NORTHWESTERN MEEKER COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY AND EXERCISE APPROPRIATE CAUTION.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.

&&

LAT...LON 4556 9418 4493 9509 4511 9526 4570 9442

JLT
Special weather statement, Aug 29, 12:27 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 PM CDT FRI AUG 29 2014

MNZ051-059-291815-
SHERBURNE-WRIGHT-
1227 PM CDT FRI AUG 29 2014

AT 1225 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BUFFALO. THIS STORM WAS MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BUFFALO.
  MONTICELLO.
  ALBERTVILLE.
  OTSEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4539 9375 4527 9354 4509 9388 4521 9401
TIME...MOT...LOC 1727Z 232DEG 35KT 4521 9383
Special weather statement, Aug 29, 1:55 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
155 PM CDT FRI AUG 29 2014

MNZ044-045-050-052-291930-
BENTON-ISANTI-KANABEC-MILLE LACS-
155 PM CDT FRI AUG 29 2014

AT 152 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF FOLEY...OR 18 MILES EAST OF SAUK RAPIDS.
THIS STORM WAS MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OAK PARK.
  FORESTON.
  PEASE.
  BOCK.
  DALBO.
  OGILVIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4586 9336 4559 9334 4556 9383 4570 9384
TIME...MOT...LOC 1855Z 249DEG 32KT 4565 9376
Special weather statement, Aug 29, 2:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT FRI AUG 29 2014

MNZ058-065-067-073-292000-
MEEKER-REDWOOD-RENVILLE-SIBLEY-
220 PM CDT FRI AUG 29 2014

AT 216 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF REDWOOD FALLS...OR 12 MILES SOUTHWEST
OF LOWER SIOUX AGENCY. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WABASSO.
  CLEMENTS.
  REDWOOD FALLS.
  REDWOOD FALLS AIRPORT.
  LOWER SIOUX AGENCY.
  MORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE HAVE BEEN MULTIPLE REPORTS OF FUNNEL CLOUDS NEAR THE WABASSO
AREA.  THESE FUNNELS ARE EXPECTED TO REMAIN WEAK...BUT IF THEY BEGIN
TO MOVE TOWARD THE GROUND...YOU SHOULD SEEK SHELTER UNTIL THE STORM
HAS PASSED YOUR AREA.

&&

LAT...LON 4490 9461 4458 9462 4449 9487 4429 9488
      4428 9510 4419 9557 4441 9558
TIME...MOT...LOC 1918Z 231DEG 17KT 4443 9516

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:43 AM CDTSpecial Weather StatementMPXKandiyohi, Stearns3 hr
Aug 29, 12:27 PM CDTSpecial Weather StatementMPXWright48 min
Aug 29, 1:55 PM CDTSpecial Weather StatementMPXMille Lacs35 min
Aug 29, 2:54 PM CDTSpecial Weather StatementMPXRedwood111 min
Aug 29, 3:06 PM CDTSpecial Weather StatementMPXMcLeod, Redwood39 min
Aug 29, 4:53 PM CDTSpecial Weather StatementMPXRamsey52 min
Aug 29, 2:45 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 2 more60 min
Aug 29, 3:42 PM CDTSpecial Weather StatementMPXRusk48 min
Aug 29, 3:53 PM CDTSpecial Weather StatementMPXEau Claire52 min
Aug 29, 5:00 PM CDTSpecial Weather StatementMPXRusk45 min
Aug 29, 5:05 PM CDTSpecial Weather StatementMPXEau Claire40 min
Aug 29, 5:47 PM CDTSpecial Weather StatementMPXEau Claire28 min

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.